Intratympanic Steroid Injections? Any Success?

Discussion in 'Support' started by Coyotesheaven, Oct 4, 2016.

tinnitus forum
    1. Coyotesheaven
      Depressed

      Coyotesheaven Member

      Location:
      Utah
      Tinnitus Since:
      02/18/2015
      Cause of Tinnitus:
      Acoustic Trauma, Dysautonomia/Vascular
      Last night I suffered from muscles spasms at the back of my neck from putting some pressure on my trapezius muscles (I was trying to make the couch recline). The end result was the return of the roaring jet engine, vertigo, fever, nausea, and of course more hearing loss in both the high and low frequencies, both ears.
      I don't know if it was related to my secondary Meniere's or a migraine, pressure on my blood vessels or nerves in my neck from the tightened muscles.

      This cluster of symptoms has turned into an almost daily occurrence for me, and I am still terrified that I will be deaf in a couple of years. Never mind what is going to happen to my vestibular system for now.
      I am contacting my neuro-otologist today about getting a steroid injection locally, as oral steroids have only helped me 2 out of the 5 times I have taken them.

      What have people's experiences been with the steroid injection for sudden hearing loss? Anyone ever tried them for Meniere's symptoms as well? I'm mostly only looking to recover hearing, as the vertigo and nausea have now passed over.

      Thanks you!
       
    2. Jkph75

      Jkph75 Member

      Tinnitus Since:
      2/27/16
      Cause of Tinnitus:
      Unknown
      Steroid injections only help vertigo. They also may cause you to lose some hearing. I definitely know how scary this can be, but you really don't know what is going on with you. Wait until know for sure before you decide on a treatment. Maybe looking into finding a highly qualified dr who can decifer your difficult case. Would your parents take you out of state if necessary to see a specialist?
       
      • Helpful Helpful x 1
    3. Coyotesheaven
      Depressed

      Coyotesheaven Member

      Location:
      Utah
      Tinnitus Since:
      02/18/2015
      Cause of Tinnitus:
      Acoustic Trauma, Dysautonomia/Vascular
      @Jkph75

      Yea I've decided the intratympanic stuff is not for me nope nope. That would ruin me, so thank you for saving my ass!
      I will start the oral steroids, however. They did help before; no side effects either compared to most of my medication.

      I did go out of state to see a neuro-otologist, he dx'd migraines. I tried 3 migraine meds, did the whole diet, and tried to do other lifestyle modifications. Did nothing.
      I may need to go out of state again granted that all the specialists here cannot see me until the Spring. Healthcare sucks in my state.
       
    4. Emmi
      Not amused

      Emmi Member

      Tinnitus Since:
      November 2015
      Cause of Tinnitus:
      Noise Exposure
      @Coyotesheaven

      I am thinking about trying steroid injections with dexamethason and lidocaine in a couple of weeks.. why did you decide against it in the end? Is it dangerous? The doctor told me they did it hundreds of times already and there are nearly no side effects.. now I am a bit unsure about it. :/
       
    5. Jkph75

      Jkph75 Member

      Tinnitus Since:
      2/27/16
      Cause of Tinnitus:
      Unknown
      @Coyotesheaven

      Did you get your hearing tested again? You have been saying that you are losing more hearing. You should get another test to see what it is really doing. More T doesn't necessarily mean hearing loss. Has a Dr told you that you have secondary Meniere's? All of your symptoms could be related to a migraine, even these new ones. Doing anything to your inner ear wouldn't help that anyway from what I know. Have you tried Cyclobenzaprine?
       
      • Like Like x 1
    6. Coyotesheaven
      Depressed

      Coyotesheaven Member

      Location:
      Utah
      Tinnitus Since:
      02/18/2015
      Cause of Tinnitus:
      Acoustic Trauma, Dysautonomia/Vascular
      @Jkph75

      Nope, I have not but should consider it. Audiograms are just a burden for my insurance. What will it do in any case?

      I have not tried cyclobenxaprine before. I will definitely need a muscle relaxant, so I will look into this one. I wanted to go back on valium but that stuff is highly addictive, and I don't think I can take it in conjunction with klonopin.

      If I do still have a migraine diagnosis, then this would have to be a migraine that has been running since February or January, with only a real 'break' in March and possibly in the middle of July.

      I'm probably off to the hopsital or the ER today. I got pretty sick last night with some other weird problems (vision going out, nausea whenever I touched my face or really anywhere, terrible pains all throughout my muscles, seizures, a whole lot of other crap). I'm so done with sitting around. Like you said, it could just be a migraine, but I really don't know anymore...
       
      • Hug Hug x 1
    7. Alue

      Alue Member

      Tinnitus Since:
      01/2016
      Cause of Tinnitus:
      Acoustic Trauma
      I think IT steroid injections are mostly useful very early on. I had the chance to do it 6 days after my acoustic trauma and I regret not doing it.

      The IT injection itself isn't that bad if you have a capable doctor. I had many of them with the AM101 trials.
       
    8. Emmi
      Not amused

      Emmi Member

      Tinnitus Since:
      November 2015
      Cause of Tinnitus:
      Noise Exposure
      @Alue

      I fear it's way too late now .. but I still kind of want to try it even though chance is little that it might help.. I just don't want to have any negative consequences of course, that's why I am unsure to try it now. Did the hole in the ear drum heal afterwards? Did it hurt?
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.